Simple birational extensions of the polynomial algebra ℂ [3]

Shulim Kaliman, Stéphane Vénéreau, Mikhail Zaidenberg

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

The Abhyankar-Sathaye Problem asks whether any biregular embedding φ : ℂ k → ℂ n can be rectified, that is, whether there exists an auto-morphism α ∈ Aut ℂ n such that α o φ is a linear embedding, Here we study this problem for the embeddings φ : ℂ 3 → ℂ 4 whose image X = φ(ℂ 3) is given in ℂ 4 by an equation p = f(x, y)u + g(x, y, z) = 0, where f ∈ ℂ[x, y]\{0} and g ∈ ℂ[x, y, z]. Under certain additional assumptions we show that, indeed, the polynomial p is a variable of the polynomial ring ℂ [4] = ℂ[x, y, z, u] (i.e., a coordinate of a polynomial automorphism of ℂ 4). This is an analog of a theorem due to Sathaye (1976) which concerns the case of embeddings ℂ 2 → ℂ 3. Besides, we generalize a theorem of Miyanishi (1984) giving, for a polynomial p as above, a criterion for when X = p -1(0) ≃ ℂ 3.

Original languageEnglish (US)
Pages (from-to)509-555
Number of pages47
JournalTransactions of the American Mathematical Society
Volume356
Issue number2
DOIs
StatePublished - Feb 2004

Fingerprint

Polynomial Algebra
Algebra
Polynomials
Polynomial
Polynomial ring
Morphism
Theorem
Automorphism
Analogue
Generalise

Keywords

  • Affine modification
  • Affine space
  • Birational extension
  • Polynomial ring
  • Variable

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Simple birational extensions of the polynomial algebra ℂ [3] . / Kaliman, Shulim; Vénéreau, Stéphane; Zaidenberg, Mikhail.

In: Transactions of the American Mathematical Society, Vol. 356, No. 2, 02.2004, p. 509-555.

Research output: Contribution to journalArticle

Kaliman, Shulim ; Vénéreau, Stéphane ; Zaidenberg, Mikhail. / Simple birational extensions of the polynomial algebra ℂ [3] In: Transactions of the American Mathematical Society. 2004 ; Vol. 356, No. 2. pp. 509-555.
@article{4df82d6f78b94db4b1fc9924aa69f5fb,
title = "Simple birational extensions of the polynomial algebra ℂ [3]",
abstract = "The Abhyankar-Sathaye Problem asks whether any biregular embedding φ : ℂ k → ℂ n can be rectified, that is, whether there exists an auto-morphism α ∈ Aut ℂ n such that α o φ is a linear embedding, Here we study this problem for the embeddings φ : ℂ 3 → ℂ 4 whose image X = φ(ℂ 3) is given in ℂ 4 by an equation p = f(x, y)u + g(x, y, z) = 0, where f ∈ ℂ[x, y]\{0} and g ∈ ℂ[x, y, z]. Under certain additional assumptions we show that, indeed, the polynomial p is a variable of the polynomial ring ℂ [4] = ℂ[x, y, z, u] (i.e., a coordinate of a polynomial automorphism of ℂ 4). This is an analog of a theorem due to Sathaye (1976) which concerns the case of embeddings ℂ 2 → ℂ 3. Besides, we generalize a theorem of Miyanishi (1984) giving, for a polynomial p as above, a criterion for when X = p -1(0) ≃ ℂ 3.",
keywords = "Affine modification, Affine space, Birational extension, Polynomial ring, Variable",
author = "Shulim Kaliman and St{\'e}phane V{\'e}n{\'e}reau and Mikhail Zaidenberg",
year = "2004",
month = "2",
doi = "10.1090/S0002-9947-03-03398-1",
language = "English (US)",
volume = "356",
pages = "509--555",
journal = "Transactions of the American Mathematical Society",
issn = "0002-9947",
publisher = "American Mathematical Society",
number = "2",

}

TY - JOUR

T1 - Simple birational extensions of the polynomial algebra ℂ [3]

AU - Kaliman, Shulim

AU - Vénéreau, Stéphane

AU - Zaidenberg, Mikhail

PY - 2004/2

Y1 - 2004/2

N2 - The Abhyankar-Sathaye Problem asks whether any biregular embedding φ : ℂ k → ℂ n can be rectified, that is, whether there exists an auto-morphism α ∈ Aut ℂ n such that α o φ is a linear embedding, Here we study this problem for the embeddings φ : ℂ 3 → ℂ 4 whose image X = φ(ℂ 3) is given in ℂ 4 by an equation p = f(x, y)u + g(x, y, z) = 0, where f ∈ ℂ[x, y]\{0} and g ∈ ℂ[x, y, z]. Under certain additional assumptions we show that, indeed, the polynomial p is a variable of the polynomial ring ℂ [4] = ℂ[x, y, z, u] (i.e., a coordinate of a polynomial automorphism of ℂ 4). This is an analog of a theorem due to Sathaye (1976) which concerns the case of embeddings ℂ 2 → ℂ 3. Besides, we generalize a theorem of Miyanishi (1984) giving, for a polynomial p as above, a criterion for when X = p -1(0) ≃ ℂ 3.

AB - The Abhyankar-Sathaye Problem asks whether any biregular embedding φ : ℂ k → ℂ n can be rectified, that is, whether there exists an auto-morphism α ∈ Aut ℂ n such that α o φ is a linear embedding, Here we study this problem for the embeddings φ : ℂ 3 → ℂ 4 whose image X = φ(ℂ 3) is given in ℂ 4 by an equation p = f(x, y)u + g(x, y, z) = 0, where f ∈ ℂ[x, y]\{0} and g ∈ ℂ[x, y, z]. Under certain additional assumptions we show that, indeed, the polynomial p is a variable of the polynomial ring ℂ [4] = ℂ[x, y, z, u] (i.e., a coordinate of a polynomial automorphism of ℂ 4). This is an analog of a theorem due to Sathaye (1976) which concerns the case of embeddings ℂ 2 → ℂ 3. Besides, we generalize a theorem of Miyanishi (1984) giving, for a polynomial p as above, a criterion for when X = p -1(0) ≃ ℂ 3.

KW - Affine modification

KW - Affine space

KW - Birational extension

KW - Polynomial ring

KW - Variable

UR - http://www.scopus.com/inward/record.url?scp=0742306234&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0742306234&partnerID=8YFLogxK

U2 - 10.1090/S0002-9947-03-03398-1

DO - 10.1090/S0002-9947-03-03398-1

M3 - Article

AN - SCOPUS:0742306234

VL - 356

SP - 509

EP - 555

JO - Transactions of the American Mathematical Society

JF - Transactions of the American Mathematical Society

SN - 0002-9947

IS - 2

ER -